Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 243, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 3, 2022, 1:39 AM CDT for Chippewa County, Dunn County, Eau Claire County, Wisconsin. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2022, 1:39 AM CDT (06:39 UTC)
- Expired
- Aug 3, 2022, 2:35 AM CDT
- In force
- 56 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chippewa County, WI, Dunn County, WI, Eau Claire County, WI
The radar
The La Crosse radar (KARX), 121 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 2:05 AM CDT | TSTM WND DMG | 2 Ese Tilden, WI | TREES DOWN. TIME ESTIMATED. |
| Aug 3, 2:30 AM CDT | TSTM WND DMG | Eau Claire, WI | 15 INCH DIAMETER TREE DOWN IN NORTH EAU CLAIRE. OTHER DOWNED TREES OF VARIOUS SIZE. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 8:03 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5443 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 5.3
- Supercell composite
- 30.8
The text
As transmitted.
163 WUUS53 KMPX 030639 SVRMPX WIC017-033-035-030745- /O.NEW.KMPX.SV.W.0243.220803T0639Z-220803T0745Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Twin Cities/Chanhassen MN 139 AM CDT Wed Aug 3 2022 The National Weather Service in the Twin Cities has issued a * Severe Thunderstorm Warning for... Eastern Dunn County in west central Wisconsin... Chippewa County in west central Wisconsin... Eau Claire County in west central Wisconsin... * Until 245 AM CDT. * At 138 AM CDT, a severe thunderstorm was located over Elk Mound, or 9 miles west of Eau Claire, moving east at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will be near... Lake Hallie around 145 AM CDT. Chippewa Falls and Altoona around 150 AM CDT. Eau Claire and Lake Wissota around 155 AM CDT. Cadott around 210 AM CDT. Boyd around 215 AM CDT. Stanley around 220 AM CDT. Other locations impacted by this severe thunderstorm include Caryville, Holcombe, Tilden, Otter Lake, Jim Falls, Allen, Sand Creek, Chippewa Moraine State Rec Area, Brackett and Lake Eau Claire County Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4468 9179 4519 9184 4527 9093 4464 9092 TIME...MOT...LOC 0638Z 259DEG 44KT 4484 9165 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Borghoff
4 follow-up statements
704 WWUS53 KMPX 030657 SVSMPX Severe Weather Statement National Weather Service Twin Cities/Chanhassen MN 157 AM CDT Wed Aug 3 2022 WIC017-033-035-030745- /O.CON.KMPX.SV.W.0243.000000T0000Z-220803T0745Z/ Dunn WI-Chippewa WI-Eau Claire WI- 157 AM CDT Wed Aug 3 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR EASTERN DUNN...CHIPPEWA AND EAU CLAIRE COUNTIES... At 157 AM CDT, severe thunderstorms were located along a line extending from 9 miles northeast of Bloomer to Lake Wissota to 5 miles south of Fall Creek, moving east at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. These severe storms will be near... Augusta and Cadott around 205 AM CDT. Cornell around 210 AM CDT. Boyd around 215 AM CDT. Stanley around 220 AM CDT. Other locations impacted by these severe thunderstorms include Caryville, Holcombe, Tilden, Otter Lake, Jim Falls, Sand Creek, Chippewa Moraine State Rec Area, Brackett, Lake Eau Claire County Park and Rock Falls. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4468 9169 4520 9177 4527 9093 4464 9092 TIME...MOT...LOC 0657Z 255DEG 44KT 4520 9137 4493 9134 4468 9127 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Borghoff
857 WWUS53 KMPX 030706 SVSMPX Severe Weather Statement National Weather Service Twin Cities/Chanhassen MN 206 AM CDT Wed Aug 3 2022 WIC033-030716- /O.CAN.KMPX.SV.W.0243.000000T0000Z-220803T0745Z/ Dunn WI- 206 AM CDT Wed Aug 3 2022 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DUNN COUNTY IS CANCELLED... The storms which prompted the warning have moved out of the warned area. Therefore, the warning has been cancelled. A Severe Thunderstorm Watch remains in effect until 300 AM CDT for west central Wisconsin. LAT...LON 4467 9144 4521 9165 4527 9093 4464 9092 TIME...MOT...LOC 0706Z 259DEG 44KT 4522 9122 4495 9119 4470 9112 $$ WIC017-035-030745- /O.CON.KMPX.SV.W.0243.000000T0000Z-220803T0745Z/ Chippewa WI-Eau Claire WI- 206 AM CDT Wed Aug 3 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR CHIPPEWA AND NORTHERN EAU CLAIRE COUNTIES... At 206 AM CDT, severe thunderstorms were located along a line extending from 5 miles northwest of Cornell to Cadott to Augusta, moving east at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. These severe storms will be near... Cornell around 210 AM CDT. Boyd around 215 AM CDT. Stanley around 220 AM CDT. Other locations impacted by these severe thunderstorms include Brackett, Holcombe, Tilden, Lake Eau Claire County Park, Bateman, Ludington, Eau Claire Airport, Otter Lake, Jim Falls and Eagleton. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in the Twin Cities. && LAT...LON 4467 9144 4521 9165 4527 9093 4464 9092 TIME...MOT...LOC 0706Z 259DEG 44KT 4522 9122 4495 9119 4470 9112 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Borghoff
048
WWUS53 KMPX 030720
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
220 AM CDT Wed Aug 3 2022
WIC017-035-030745-
/O.CON.KMPX.SV.W.0243.000000T0000Z-220803T0745Z/
Chippewa WI-Eau Claire WI-
220 AM CDT Wed Aug 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR CHIPPEWA AND NORTHEASTERN EAU CLAIRE COUNTIES...
At 220 AM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Sheldon to near Stanley to 8
miles north of Fairchild, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe thunderstorms will remain over mainly rural areas of
Chippewa and northeastern Eau Claire Counties, including the
following locations... Holcombe, Lake Eau Claire County Park,
Bateman, Ludington, Otter Lake, Jim Falls, Eagleton and Chippewa
Moraine State Rec Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Twin Cities.
&&
LAT...LON 4467 9137 4480 9127 4522 9150 4527 9093
4464 9092
TIME...MOT...LOC 0720Z 258DEG 44KT 4524 9104 4498 9098 4473 9091
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Borghoff327
WWUS53 KMPX 030735
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
235 AM CDT Wed Aug 3 2022
WIC017-035-030744-
/O.CAN.KMPX.SV.W.0243.000000T0000Z-220803T0745Z/
Chippewa WI-Eau Claire WI-
235 AM CDT Wed Aug 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR CHIPPEWA AND NORTHEASTERN EAU
CLAIRE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
west central Wisconsin.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Twin Cities.
LAT...LON 4467 9137 4480 9127 4522 9150 4527 9093
4464 9092
TIME...MOT...LOC 0733Z 259DEG 44KT 4527 9080 4501 9074 4476 9067
$$
BorghoffWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 12:36 AM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 3, 12:36 AM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1236 AM CDT Wed Aug 3 2022 .DISCUSSION...(This evening through Tuesday) Issued at 247 PM CDT Tue Aug 2 2022 KEY MESSAGES: (optional) - Heat index values of 100-105 into this evening - Scattered thunderstorms expected tonight, some of which may be severe. TODAY/TONIGHT: The forecast for excessive heat remains on track as wide spread heat index values of 100-105 are already present across much of the areas under an Excessive Heat Warning/Heat Advisory. A few sites with values above 110 can't be ruled out where dew points locally rise into the upper 70s. Thunderstorm this afternoon is expected to continue to remain limited to far northern Minnesota and Wisconsin, as 700 mb temperatures around 14C maintain a strong cap over central Minnesota and points south. There is a very low (~10%) chance of a few isolated thunderstorms breaking the cap late this afternoon and evening across western Wisconsin where the cap is weaker. A conditional severe weather threat exists IF any storms can fire over western Wisconsin, with very large hail and damaging wind gusts the potential hazards. Better chances for showers and thunderstorms come late tonight through the overnight hours, when stronger forcing aloft arrives from the west. These overnight storms will most likely remain elevated, meaning they will not be able to tap into the favorable surface-based environment for severe weather. However, enough mid- level CAPE and shear is present to possible generate a few stronger clusters of storms, and maybe a few isolated instances of hail and gusty winds overnight. Rainfall amounts will be very spotty owing to the isolated to scattered nature of any storm tonight. Localized rainfall amounts in excess of 1" are possible wherever thunderstorms occur, but most other areas will likely see either less than 0.1" or nothing at all. WEDNESDAY-FRIDAY: Northwest flow develops Wednesday behind a front which will lead to drier dewpoints and cooler temperatures, although highs will likely still end up in the mid to upper 80s across much of eastern Minnesota and western Wisconsin. Southerly flow returns Thursday, but temperatures won't really peak until Friday when the thermal ridge axis moves overhead. Highs on Thursday will mostly remain in the mid to upper 80s, but widespread low to mid 90s look likely Friday afternoon. If dew point values can reach the upper 60s to low 70s, Heat Advisories may be needed for portions of the area. THIS WEEKEND: A cold front will move through the Upper Midwest during the late Friday to Sunday timeframe, with deterministic models and ensemble still exhibiting quite a bit of spread regarding its timing. Showers and thunderstorms are likely with the frontal passage, and the entire area looks to have at least a decent chance for beneficial rainfall amounts of half an inch or more. Daily temepratures will depend on the timing of the front and precipitation. The NBM averaged values show high temperatures in the 70s to low 80s, but a day or two of below-normal temperatures is possible with cloudy skies during the afternoon. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1231 AM CDT Wed Aug 3 2022 Steady SHRA with embedded TS will occur across most of central/southern Mn and into west central Wi through 9z. The strongest storms with IFR vsby/svr winds will occur near the Wi/Mn border before 630z. Otherwise, TS will slowly diminish by 12z with some VCTS continuing around KEAU. Cigs will remain VFR with some MVFR/IFR temporarily in heavier TS. Variable winds will become NW and become gusty after 12-15z. KMSP... VCTS thru 7z, with mainly SHRA before 9z. There could be an isolated TS before 9z, but not likely. Cigs will remain VFR with some MVFR vsby in heavier SHRA. After 12z, VFR conditions with W/NW winds at 15g22kt. /OUTLOOK FOR KMSP/ Thu...VFR. Wind SE 5-10 kts. Fri...VFR. Wind S 10-15G25 kts. Sat...VFR. Wind W 5-10 kts becoming NW. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...ETA AVIATION...JLT
Hazardous weather outlook, Aug 2, 9:00 PM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Twin Cities/Chanhassen MN 900 PM CDT Tue Aug 2 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 040200- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 900 PM CDT Tue Aug 2 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. There is a chance of thunderstorms tonight. A few storms may be severe. The main hazards are large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed. Borghoff
In the hours before
Local storm report, Aug 3, 12:18 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1218 AM CDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND GST 2 SW EDEN PRAIRIE 44.83N 93.47W
08/03/2022 M55 MPH HENNEPIN MN ASOS
ASOS STATION KFCM EDEN PRAIRIE AP.
&&Local storm report, Aug 3, 12:33 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1233 AM CDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 AM TSTM WND GST 2 E RICHFIELD 44.88N 93.23W
08/03/2022 M62 MPH HENNEPIN MN ASOS
ASOS STATION KMSP MINNEAPOLIS-ST. PAUL AP.
&&
BORGHOFFLocal storm report, Aug 3, 12:44 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1244 AM CDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND GST 1 SSW BLOOMINGTON 44.81N 93.31W
08/03/2022 M67 MPH HENNEPIN MN TRAINED SPOTTER
&&
BORGHOFFLocal storm report, Aug 3, 12:52 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1252 AM CDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG 3 SW MINNEAPOLIS 44.95N 93.30W
08/03/2022 HENNEPIN MN PUBLIC
TREE BRANCHES DOWN ON HENNEPIN AVE IN UPTOWN
MINNEAPOLIS. TIME ESTIMATED.
&&
BORGHOFFLocal storm report, Aug 3, 1:12 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
112 AM CDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND GST 6 E MIESVILLE 44.60N 92.70W
08/03/2022 M62 MPH GOODHUE MN DEPT OF HIGHWAYS
MNDOT WIND SENSOR NEAR RED WING.
&&
JLTLocal storm report, Aug 3, 1:33 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
133 AM CDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG LITTLE CANADA 45.02N 93.08W
08/03/2022 RAMSEY MN PUBLIC
TREES DOWN IN A MOBILE HOME PARK. TIME
ESTIMATED.
&&
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:47 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk, Rusk | 43 min |
| Aug 2, 10:09 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 36 min |
| Aug 2, 10:31 PM CDT | Special Weather Statement | MPX | Barron, Rusk | 44 min |
| Aug 2, 11:17 PM CDT | Special Weather Statement | MPX | Chippewa, Rusk | 43 min |
| Aug 2, 11:35 PM CDT | Special Weather Statement | MPX | Rusk | 85 min |
| Aug 3, 12:29 AM CDT | Severe Thunderstorm Warning | MPX | Pierce, Saint Croix | 46 min |
| Aug 3, 1:05 AM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pierce, Saint Croix | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.